Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 24, 2007, 5:01 PM PDT for San Bernardino County, California. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2007, 5:01 PM PDT (00:01 UTC)
- Expired
- Jul 24, 2007, 5:45 PM PDT
- In force
- 44 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2658 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 250004 FFWVEF CAC071-250045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 501 PM PDT TUE JUL 24 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE * FLASH FLOOD WARNING FOR... SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 545 PM PDT. * AT 501 PM PDT...VERY HEAVY RAIN HAD BEEN REPORTED FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...EAST OF THE TWENTYNINE PALMS MARINE CORPS AIR STATION. ALTHOUGH HEAVY RAIN HAS ENDED OVER THE AREA...HEAVY RAIN FROM EARLIER TO THE NORTHEAST OF TWENTYNINE PALMS MAY BY CAUSING FLOODING DUE TO RUNOFF. PERSONS TRAVELING ON AMBOY ROAD TO THE EAST OF TWENTYNINE PALMS SHOULD BE PREPARED FOR THE POTENTIAL OF WATER ON THE ROAD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. LAT...LON 3415 11606 3414 11581 3444 11593 3444 11617 $$ BELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:00 PM PDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 24, 3:00 PM PDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT TUE JUL 24 2007 .SYNOPSIS...DEEP MONSOONAL MOISTURE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA WILL REMAIN OVER PORTIONS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH WEDNESDAY. SOME MOISTURE WILL REMAIN OVER THE REGION THROUGH THE END OF THE WEEK ALLOWING FOR ISOLATED THUNDERSTORMS EACH DAY. && .SHORT TERM...FAIRLY ACTIVE AFTERNOON WITH SCATTERED THUNDERSTORMS OVER THE EASTERN TWO THIRDS OF THE CWA. MAIN FOCUS HAS BEEN MOHAVE COUNTY WHERE HEAVY RAIN AND FLASH FLOODING HAS BEEN OBSERVED. A SECOND AREA JUST SOUTH TO SOUTHWEST OF LAS VEGAS HAS BEEN SLOWLY MOVING NORTH AND WILL LIKELY MOVE INTO THE LAS VEGAS VALLEY THIS AFTERNOON. HEAVY RAIN HAS BEEN THE MAIN FOCUS...BUT SEVERAL WET MICROBURST HAVE BEEN NOTED BY ASOS AND LOCAL WEATHER SPOTTERS. AREAS THAT HAVE NOT EXPERIENCED ANY RAINFALL ARE STILL QUITE UNSTABLE AND ARE SHOWING HIGH CAPE LEVELS. DEW POINTS ARE STILL RUNNING IN THE 60S AND PW VALUES WELL OVER AN INCH. SEVERAL STORMS HAVE ALSO DEVELOPED IN WESTERN SAN BERNARDINO COUNTY...BUT EXPECT THOSE TO BE MORE WIDESPREAD. WILL CONTINUE WITH THE FLASH FLOOD WATCH THROUGH 10PM FOR THE SOUTHERN AND EASTERN PORTIONS OF THE CWA. MODELS ARE SHOWING A LITTLE MORE DRY AIR OVER THE WESTERN ZONES WEDNESDAY...SO THE MAIN FOCUS WILL PROBABLY REMAIN OVER THE EASTERN HALF OF THE CWA. MODELS ARE SHOWING A DISTURBANCE MOVING THROUGH THE SOUTHERN CWA WEDNESDAY AFTERNOON WHICH COULD BE THE TRIGGER FOR ADDITIONAL STORMS. .LONG TERM...LITTLE CHANGE WAS NEEDED TO THE FORECAST TRENDS THURSDAY THROUGH NEXT TUESDAY AS THE MEAN POSITION OF THE BROAD HIGH CIRCULATING OVER UTAH AND WESTERN COLORADO IS FORECAST TO GENERALLY STAY IN PLACE. THIS WILL ALLOW LITTLE...IF ANY...DECREASE IN OVERALL MOISTURE FOR THE AREA DURING THE PERIOD AND A MODERATE GRADE MONSOON FORECAST OF MAINLY DIURNAL THUNDERSTORMS CAN BE EXPECTED. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS DEVELOPING TO THE SOUTH AND SOUTHWEST OF THE LAS VEGAS VALLEY AT 22Z WERE MOVING SLOWLY NORTH AND THERE IS A GOOD PROBABILITY THAT THEY WILL IMPACT KLAS BETWEEN 23Z AND 00Z WITH HEAVY RAIN...BRIEF LOW VISIBILITY AND GUSTY WINDS UP TO 35 KTS. STORMS WERE REDEVELOPING BEHIND THE INITIAL LINE AND ADDITIONAL THUNDERSTORMS COULD IMPACT KLAS BETWEEN 00Z AND 02Z. SCATTERED THUNDERSTORMS WILL IMPACT ALL APPROACH CORRIDORS THROUGH 05Z THEN DIMINISH OVERNIGHT. THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE DURING THE REST OF THE WEEK WITH LITTLE CHANGE EXPECTED TO THE WEATHER PATTERN. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM ACTIVITY WILL IMPACT ALL PARTS OF THE FORECAST AREA LATE THIS AFTERNOON AND EVENING WITH THE DAILY CYCLE OF AFTERNOON/EVENING STORMS AND WIDESPREAD DEBRIS CLOUD CEILINGS PERSISTING THROUGHOUT THE WEEK. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH FROM NOON UNTIL 10 PM NVZ015-022. .AZ...FLASH FLOOD WATCH FROM NOON UNTIL 10 PM AZZ001-003/036 .CA...FLASH FLOOD WATCH FROM NOON UNTIL 10 PM CAZ524-527. && GORELOW/ADAIR HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 24, 9:46 AM PDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 946 AM PDT TUE JUL 24 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-251315- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 946 AM PDT TUE JUL 24 2007 /946 AM MST TUE JUL 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE...EXCESSIVELY UNSTABLE AIR AND LIGHT WINDS ALOFT OVER SOUTHERN NEVADA... NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTY CALIFORNIA WILL BE FAVORABLE FOR HEAVY RAINFALL AND FLASH FLOODING AS SCATTERED THUNDERSTORMS DEVELOP ACROSS THESE AREAS THIS AFTERNOON. A FLASH FLOOD WATCH HAS BEEN ISSUED FROM NOON UNTIL 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...BUT THE THREAT FOR FLASH FLOODING WILL DECREASE AS THUNDERSTORM COVERAGE BECOMES MORE ISOLATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED BY EARLY AFTERNOON. JGA
In the hours before
Local storm report, Jul 24, 12:51 PM PDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1251 PM PDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD HENDERSON 36.03N 115.00W
07/23/2007 CLARK NV TRAINED SPOTTER
TRAINED SPOTTER REPORTED MINOR FLOODING NEAR THE
INTERSECTION OF RUSSELL ROAD AND INTERSTATE 515. REPORTED
BETWEEN A QUARTER AND HALF AN INCH OF WATER OVER THE ROAD
WITH ISOLATED SECTIONS OF UP TO AN INCH.
&&
CBELLLocal storm report, Jul 24, 2:47 PM PDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
247 PM PDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLASH FLOOD PEACH SPRINGS 35.53N 113.43W
07/24/2007 MOHAVE AZ TRAINED SPOTTER
EXCESSIVE STORM RUNOFF CROSSING ROUTE 66 NEAR PEACH
SPRINGS.
&&
BFUISThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:56 AM PDT | Flash Flood Watch | VEF | San Bernardino | 11 hr |
| Jul 25, 12:54 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 25, 3:00 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 25, 3:53 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 67 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.